Hail, Bond
- When
- February 19, 5:15 PM CST
- Where
- Bond County, 1.28 mi WNW of Greenville Arpt
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.840, -89.400
The St. Louis forecast area was within an open warm sector during the afternoon of February 19th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The St. Louis forecast area was within an open warm sector during the afternoon of February 19th. Moisture and warm air advection resulted in increased instability, and multi-cell clusters fired off in south-central IL. One of these thunderstorms produced severe hail in Bond and Fayette counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Feb 19, 2:33 PM CST, 2 hours 42 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Saint Louis MO
233 PM CST Thu Feb 19 2026
.KEY MESSAGES...
- A cold front tonight will usher in cooler weather through
Monday. We warm up again by mid-week.
- Mostly dry weather is forecast through the next 7 days.
&&
.SHORT TERM... (Through Late Friday Night)
Issued at 232 PM CST Thu Feb 19 2026
A cold front will pass through the region tonight, bringing an end
to our spring-like temperatures. Lows tonight will fall into the 20s
and 30s with wind chills up to 10 degrees cooler due to gusty post-
frontal winds overnight. Despite the drastic change in temperature
from today to tomorrow, highs will still be about normal for this
time of year, ranging from the 40s north of I-70 and the upper
40s/50s south of I-70.
Jaja
&&
.LONG TERM... (Saturday through Next Thursday)
Issued at 232 PM CST Thu Feb 19 2026
Multiple mid-level shortwaves will pass through the area through the
weekend, but precipitation chances will be slim to none due to
today's cold front ushering in a cold and dry airmass. Our greatest
potential for precipitation will be Friday night into Saturday
morning, but ensembles continue to trend downward regarding chances.
They now sit at 10-20% for 0.01" of liquid precipitation centered
south of I-70 where the best forcing will pass. The colder air is
not collocated with this potential, either, so very light snow isn't
the guaranteed p-type. If it does occur, warm ground temperatures
will cause it to quickly melt. No impacts are expected.
The airmass will also bring cooler weather to the region. Confidence
is very high in forecast highs and lows Saturday through Monday
given the razor thin (3-4 degrees in mid-winter for 3 straight days
is very impressive) spread in the NBM interquartile range. Each day
will become progressively cooler, starting in the 40s for most on
Saturday and falling into the low to mid-30s for most on Monday. The
same holds true for the low temperature forecast as well, with 20s
and 30s Saturday morning falling into the teens Monday morning. We
begin to warm up again beginning Tuesday as mid-level ridging takes
hold of the pattern. The pattern change will be immediately
apparent with NBM probabilities of >50 degrees reaching 70-100%
west of the Mississippi River on Tuesday and >55 degrees for most
of the CWA on Wednesday. Beyond that, the pattern becomes more
uncertain in terms of temperature and precipitation as more
shortwaves enter the forecast. As of right now, the forecast for
Thursday onward is relatively warm and mostly dry.
Jaja
&&
.AVIATION... (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1125 AM CST Thu Feb 19 2026
Showers and thunderstorms are moving eastward through the CWA this
afternoon, producing small hail and reduced visibilities as low as
2SM as they pass. Thunderstorms are forecast to strengthen as they
enter south-central IL, and may become capable of producing
tornadoes and damaging winds as well as severe hail. After the
storms exit, gusty winds will become impactful with gusts up to 30
kts expected at times. Low MVFR ceilings will also make a return
in locations north of I-70 for a few hours tonight before exiting
in the morning.
Jaja
&&
.CLIMATE...
Issued at 257 AM CST Thu Feb 19 2026
Today is the last day of the very warm weather. Although record
highs are higher than yesterday, there remains an outside chance
that these records may be challenged if all variables line up.
Here are record highs at our three official climate stations:
Thursday 2/19
KSTL 77/2016
KCOU 77/2017
KUIN 72/2017
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Red Flag Warning until 8 PM CST this evening for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Dent MO-Franklin
MO-Gasconade MO-Iron MO-Moniteau MO-Monroe MO-Osage MO-
Reynolds MO-Washington MO.
IL...None.
&&
WFO LSXHazardous Weather Outlook National Weather Service St Louis MO 234 PM CST Thu Feb 19 2026 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-202045- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 234 PM CST Thu Feb 19 2026 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. A Red Flag Warning is in effect until 8pm for portions of the area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Jaja
The St Louis radar (KLSX), 112 km away, was scanning. The volume nearest the first event began at 23:15 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2026Every state in 2026This day in weather historyWarnings in Illinois, February 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319933, 1319932.